| Catalog Number |
IAB-06840-U |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/19/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that the user attempted to insert the iab but the iab "balloon could not be entered into, and he tried to pump back the air inside the balloon, but it still could not be entered into, and he tried to retreat the sheath, but it could not be withdrawn, and he try for 10 minutes but could not be successful, and the director decided to give up".As a result, the iab was removed.It was found that the balloon was stuck to the sheath.Another iab was not inserted.No patient harm or injury.The patient status is reported as "fine".
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).The reported complaint that the "balloon was stuck to the sheath" was confirmed based on the inspection of the returned sample.The customer returned a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with the original packaging that matches the serial number on the returned sample (inp-2, inp-4) for investigation.The sample was returned in a cardboard box and was loosely packed within the original packaging carton (inp-1, inp-5).Returned with the sample was supplied 40cc inflation driveline tubing and data-scope inflation driveline tubing; no damage or abnormalities were noted to the returned 40cc inflation driveline tubing (inp-6, inp-7) the returned data-scope inflation driveline tubing was completely sealed and unused (inp-7).Upon return, the teflon sheath was noted on the iabc bladder (inp-6, inp-9).The distal end of the teflon sheath was noted at approximately 9.3cm from the iabc distal tip; fluid/liquid blood was noted within the sheath sidearm (inp-6, inp-9).Buckling to the sheath extrusion was noted at approximately 9.9cm to 14.8cm from the distal tip of the teflon sheath (inp-10).The teflon sheath tip and hub appeared typical (inp-11, inp-12).The peel away sheath was noted on the returned iabc and was noted connected to the hemostasis cuff (inp-6).The one-way valve was connected and tethered to the short driveline tubing (inp-8).The exposed portion of the bladder was fully unwrapped and was noted bunched up near the iabc distal tip (inp-9).A slight bend to the iabc outer/central lumen was noted at approximately 33.5cm from the iabc distal tip (inp-13).Spots of dried blood were noted on the exterior surfaces of the returned iabc.No blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0054in-0.0061in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system docu ment.The iabc central lumen was successfully aspirated and flushed using a 60cc lab-inventory syringe.Some dried blood was noted.The one-way valve was connected to the short driveline tubing and vacuum was pulled on the iabc.While maintaining the vacuum, the sheath was moved from the bladder and towards the bifurcate with minimal force.The bladder appeared typical; no damage or abnormalities were noted to the bladder (anp-1).A bend to the iabc central lumen within the iabc bladder area was noted at approximately 22.5cm from the iabc distal tip (anp-2, anp-3).The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 22.5cm from the iabc distal tip, which is the location of the previously noted bend.The guidewire was able to advance through the central lumen.Some blood was noted on the guidewire.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 49.3cm and 58.6cm from the iabc luer, which are the locations of the previously noted bends.The guidewire was able to advance through the central lumen.Some blood was noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.However, the specifications were not met during the complaint investigation due to the bent central lumen.The root cause of the complaint was undetermined.A most probable potential root cause could be customer handling.No further action was required at this time.Teleflex will continue to monitor and trend on complaints of this nature.